MAUDE Adverse Event Report: SALTER LABS SALTER LABS; MASK, ADULT, OXYGEN, HIGH CONCENTRATION, NON-REBREATHING

SALTER LABS SALTER LABS; MASK, ADULT, OXYGEN, HIGH CONCENTRATION, NON-REBREATHING
Model Number 8130-7
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 11/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient could become hypoxia when the mask is not properly secured to the bag.Ifu recommends not using vapetherm with the non-rebreathers.Even though the use of heated vapetherm and flow rate was above the recommendations on the ifu, the bag was not working properly which could cause hypoxia.In addition, the mask is being used out of scope.Not supposed to be used with heated humidifiers only cool, and higher than recommended flow rates.
 
Event or Problem Description
Bag became separated from the mask.
 
Additional Manufacturer Narrative
The patient could become hypoxia when the mask is not properly secured to the bag.Ifu recommends not using vapetherm with the non-rebreathers.Even though the use of heated vapetherm and flow rate was above the recommendations on the ifu, the bag was not working properly which could cause hypoxia.In addition, the mask is being used out of scope.Not supposed to be used with heated humidifiers only cool, and higher than recommended flow rates complaint not confirmed due to lack of photo or return.Reviewed complaint history for 24 months preceding the event reporting and no trending issue was found.Reviewed dhr and found no concerns for defects.Per the email, root cause was the patient pulling the mask down and disconnecting the bag, due to confusion.Performed risk analysis and severity rating found to be 7/10.
 
Event or Problem Description
Bag became separated from the mask.

Brand Name
SALTER LABS
Common Device Name
MASK, ADULT, OXYGEN, HIGH CONCENTRATION, NON-REBREATHING
Manufacturer (Section D)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer (Section G)
SALTER LABS
30 spur drive
el paso TX 79906
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key16256565
Report Number3000219639-2023-00003
Device Sequence Number17461047
Product Code BYG
UDI-Device Identifier00607411800412
UDI-Public00607411800412
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8130-7
Device Catalogue Number8130-7
Device Lot Number220103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown